Indiana, 2023

High Wind in Indiana, April 1, 2023

April 1, 2023 · NWS IND · 4 events in 4 counties and zones

During the morning hours of April 1st, gradient winds in the aftermath of the March 31st storm system brought isolated wind damage to central Indiana. Winds were strongest during the mid-morning hours and gradually decreased in intensity by the afternoon.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

During the morning hours of April 1st, gradient winds in the aftermath of the March 31st storm system brought isolated wind damage to central Indiana. Winds were strongest during the mid-morning hours and gradually decreased in intensity by the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 1, 6:01 AM EST, 59 minutes earlier.

Area forecast discussion, Apr 1, 6:01 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
701 AM EDT Sat Apr 1 2023

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 217 AM EDT Sat Apr 1 2023

Deep closed low will progress eastward across the southern Great
Lakes today. Another vort maxima lobe will rotate through providing
forcing for ascent, along with residual low level moisture and steep
lapse rates will result in scattered showers developing by mid-
morning through afternoon. Given the shallow convective nature, and
thermal profiles, it is possible that some graupel could briefly mix
in shortly after development in the late morning. This
precipitation will primarily be across the northeast half of the
area into the evening.

Preceding this, a cold front will move through during the early
morning, and as soon as we start mixing into very strong wind aloft
(i.e., 90-kt 700-mb jet core) strong gusts will start. We will
continue the Wind Advisory, though as the midlevel speed max moves
east, wind gusts may lessen some during the afternoon, so gusts up
to 50 mph may primarily be through early afternoon before subsiding.

Cold advection should hold temperatures in the low to mid 40s during
the afternoon.

&&

.Long Term...(Sunday through Friday)
Issued at 217 AM EDT Sat Apr 1 2023

We will continue in a progressive low amplitude flow pattern that
will evolve to split flow before becoming quite amplified by
Tuesday. This is as an impressive deep trough evolves over west
and central CONUS. Before this happens, one low amplitude wave
will interact with returning moisture to bring some rain Monday
into early Tuesday.

As strong warm/moist advection regime evolves preceding the intense
mid-latitude system to our west on Tuesday, more rain will develop.
We are growing increasingly concerned about episodic severe weather
across the region, though the details on timing and specifically
which areas are impacted the hardest are unclear at the moment.
Current thinking is a dangerous setup of very broad warm sector
with anomalous moisture and broad low-level jet/strong mass
response to the main mid-latitude system will bring a risk of
severe storms to Indiana at least with the frontal passage into
Wednesday. There may also be severe thunderstorms in our area
preceding this with either (1) the warm advection regime, or (2)
associated with a weak midlevel perturbation that moves out of the
Arklatex region Tuesday. The ceiling for this event is high
across broader region, with the potential for significant severe
and tornadoes. This may primarily be centered west of Indiana, but
these details will become more clear over the next couple of
days.

The synoptic pattern after this system into the latter half of the
week is a little more uncertain, given growing spread in ensemble
spaghetti plots and cluster analysis. One possibility is for a
lifting track and quick modest midlevel height rises keeping
temperatures at least at climo if not slightly above. We would
generally be dry as west-northwesterly flow pattern would suppress
deeper moisture to our south and we would generally experience a
drier continental air mass. Weak perturbations would only bring
brief generally light precipitation events into next weekend.

&&

.Aviation...(12Z TAF Issuance)
Issued at 701 AM EDT Sat Apr 1 2023

Impacts:

* Strong wind gusts behind a cold front starting early this morning

* Period of MVFR stratus late morning into afternoon

* Decreasing winds late afternoon/evening

Discussion:

Stratus will increase later this morning behind a cold front, and
wind gusts will increase considerably as soon as we start mixing.
Winds should subside gradually this afternoon. MVFR stratus will
start late morning into the afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM EDT this evening for INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

Short Term...BRB
Long Term...BRB
Aviation...BRB
Hazardous weather outlook, Apr 1, 1:35 AM EST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
235 AM EDT Sat Apr 1 2023

INZ021-028>031-035>049-051>057-060>065-067>072-020645-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
235 AM EDT Sat Apr 1 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Strong winds gusts up to 50 mph are possible this morning through
early to mid afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Monday night through Wednesday.
Severe storms including large hail, damaging winds, and tornadoes are
possible during this period, primarily Tuesday afternoon through
early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed Tuesday and Wednesday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Apr 1, 3:36 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND DMG     1 SW COLFAX             40.18N 86.68W
03/31/2023                   CLINTON            IN   PUBLIC

            THUNDERSTORM WINDS SNAPPED TOPS OFF OF 20
            TREES AND BLEW ROOF OF OF BARN.

&&

AGM
Local storm report, Apr 1, 3:42 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND DMG     3 S PARAGON             39.35N 86.56W
03/31/2023                   MORGAN             IN   TRAINED SPOTTER

            THUNDERSTORM WINDS DOWNED NUMEROUS LARGE
            TREES AND SNAPPED POWER POLES. TIME
            ESTIMATED.

&&

AGM
Local storm report, Apr 1, 3:55 AM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
455 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     MORRISTOWN              39.67N 85.70W
03/31/2023                   SHELBY             IN   BROADCAST MEDIA

            THUNDERSTORM WINDS DOWNED GAS STATION
            OVERHANGING ROOF. TIME ESTIMATED.

&&

AGM
Local storm report, Apr 1, 4:07 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     2 S ANDERSON            40.06N 85.69W
03/31/2023  E65 MPH          MADISON            IN   TRAINED SPOTTER

            WINDS AT ONSET OF THUNDERSTORM. REPORTS OF
            NUMEROUS POWER POLES AND LINES DOWN ACROSS
            MADISON COUNTY. TIME ESTIMATED.

&&

AGM
Local storm report, Apr 1, 5:23 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             4 W RAINSVILLE          40.41N 87.39W
03/31/2023  E1.00 INCH       WARREN             IN   AMATEUR RADIO

1024 PM     TSTM WND DMG     3 WSW SULLIVAN          39.08N 87.46W
03/31/2023                   SULLIVAN           IN   EMERGENCY MNGR

            *** 2 FATAL, 1 INJ ***
            THUNDERSTORM WINDS CONSISTENT WITH PROBABLE
            TORNADO. 2 FATALITIES AND 1 INJURY AND 1
            PERSON MISSING. TIME ESTIMATED.

1030 PM     TSTM WND DMG     8 WNW BATTLE GROUND     40.54N 86.98W
03/31/2023                   TIPPECANOE         IN   EMERGENCY MNGR

            THUNDERSTORM WINDS FLATTENED 2 STRUCTURES TO
            BASEMENT. SEVERAL OTHER STRUCTURES WITH
            ROOFS BLOWN OFF NEAR JUNCTION OF BENTON
            TIPPECANOE AND WHITE COUNTIES. 1 INCH HAIL
            ALSO REPORTED NEAR US HIGHWAY 231. TIME
            ESTIMATED BY RADAR.

1035 PM     TSTM WND GST     2 N NEW MARKET          39.98N 86.92W
03/31/2023  M59 MPH          MONTGOMERY         IN   AWOS

            OBSERVED AT KCFJ AWOS.

1040 PM     HAIL             2 S DARLINGTON          40.08N 86.77W
03/31/2023  E1.00 INCH       MONTGOMERY         IN   PUBLIC

1041 PM     TSTM WND DMG     1 SW COLFAX             40.18N 86.68W
03/31/2023                   CLINTON            IN   PUBLIC

            THUNDERSTORM WINDS SNAPPED TOPS OFF OF 20
            TREES AND BLEW ROOF OF OF BARN.

1045 PM     TSTM WND DMG     1 W THORNTOWN           40.13N 86.63W
03/31/2023                   BOONE              IN   TRAINED SPOTTER

            BARN DESTROYED. TIME ESTIMATED VIA RADAR.

1053 PM     TSTM WND GST     PATRICKSBURG            39.31N 86.96W
03/31/2023  E75 MPH          OWEN               IN   911 CALL CENTER

            PEA SIZED HAIL ALSO REPORTED.

1110 PM     TSTM WND GST     GOSPORT                 39.35N 86.67W
03/31/2023  M83 MPH          OWEN               IN   TRAINED SPOTTER

            SEVERE WINDS LASTED 8 MINUTES 1110PM TO
            1118PM. 3 TREES DOWN. DIME HAIL.

1123 PM     TSTM WND DMG     3 S PARAGON             39.35N 86.56W
03/31/2023                   MORGAN             IN   TRAINED SPOTTER

            THUNDERSTORM WINDS DOWNED NUMEROUS LARGE
            TREES AND SNAPPED POWER POLES. TIME
            ESTIMATED.

1123 PM     TSTM WND DMG     3 ENE PARAGON           39.41N 86.50W
03/31/2023                   MORGAN             IN   AMATEUR RADIO

            WINDS DOWNED MULTIPLE TREES WITH
            CONSIDERABLE HOME DAMAGE BETWEEN
            MARTINSVILLE AND PARAGON. ALSO ESTIMATED 60
            MPH WINDS IN PARAGON.

1125 PM     TSTM WND DMG     4 ENE RUSSIAVILLE       40.43N 86.20W
03/31/2023                   HOWARD             IN   AMATEUR RADIO

            TWO HOMES PARTIALLY COLLAPSED AND TREES DOWN
            AT COUNTY ROADS 400 WEST AND 300 SOUTH.
            BUILDING COLLAPSED AT COUNTY ROADS 750 WEST
            AND 5145 SOUTH. POSSIBLE FUNNEL CLOUD AT
            ROUTE 26 AND PARK ROAD. MISCELLANEOUS DEBRIS
            AT ALTO ROAD AND PARK ROAD. TIME ESTIMATED.

1129 PM     TSTM WND DMG     MONROVIA                39.58N 86.48W
03/31/2023                   MORGAN             IN   NWS EMPLOYEE

            PRIVACY FENCE DESTROYED AND WINDOW BROKEN.

1133 PM     TSTM WND DMG     1 SSE WHITELAND         39.54N 86.08W
03/31/2023                   JOHNSON            IN   911 CALL CENTER

            THUNDERSTORM WINDS CONSISTENT WITH PROBABLE
            TORNADO DESTROYED MULTIPLE HOMES ON BOTH
            SIDES OF US HIGHWAY 31 WITH WAREHOUSE
            DAMAGE. TIME ESTIMATED.

1134 PM     TSTM WND GST     1 SSE EAGLE CREEK RESER 39.83N 86.30W
03/31/2023  M59 MPH          MARION             IN   ASOS

            ASOS STATION KEYE INDIANAPOLIS (EAGLE
            CREEK).

1136 PM     TSTM WND GST     INDIANAPOLIS INTL AIRP 39.72N 86.29W
03/31/2023  E67 MPH          MARION             IN   ASOS

1140 PM     TSTM WND GST     3 E AVON                39.76N 86.34W
03/31/2023  E65 MPH          HENDRICKS          IN   TRAINED SPOTTER

1150 PM     TSTM WND GST     2 S ANDERSON            40.06N 85.69W
03/31/2023  E65 MPH          MADISON            IN   TRAINED SPOTTER

            WINDS AT ONSET OF THUNDERSTORM. REPORTS OF
            NUMEROUS POWER POLES AND LINES DOWN ACROSS
            MADISON COUNTY. TIME ESTIMATED.

1155 PM     TSTM WND DMG     MORRISTOWN              39.67N 85.70W
03/31/2023                   SHELBY             IN   BROADCAST MEDIA

            THUNDERSTORM WINDS DOWNED GAS STATION
            OVERHANGING ROOF. TIME ESTIMATED.

1205 AM     HAIL             ALBANY                  40.30N 85.23W
04/01/2023  E1.00 INCH       DELAWARE           IN   AMATEUR RADIO

&&

AGM
Local storm report, Apr 1, 5:36 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             4 W RAINSVILLE          40.41N 87.39W
03/31/2023  E1.00 INCH       WARREN             IN   AMATEUR RADIO

1030 PM     TSTM WND DMG     8 WNW BATTLE GROUND     40.54N 86.98W
03/31/2023                   TIPPECANOE         IN   EMERGENCY MNGR

            THUNDERSTORM WINDS FLATTENED 2 STRUCTURES TO
            BASEMENT. SEVERAL OTHER STRUCTURES WITH
            ROOFS BLOWN OFF NEAR JUNCTION OF BENTON
            TIPPECANOE AND WHITE COUNTIES. 1 INCH HAIL
            ALSO REPORTED NEAR US HIGHWAY 231. TIME
            ESTIMATED BY RADAR.

1024 PM     TSTM WND DMG     3 WSW SULLIVAN          39.08N 87.46W
03/31/2023                   SULLIVAN           IN   EMERGENCY MNGR

            *** 2 FATAL, 1 INJ ***
            THUNDERSTORM WINDS CONSISTENT WITH PROBABLE
            TORNADO. 2 FATALITIES AND 1 INJURY AND 1
            PERSON MISSING. TIME ESTIMATED.

1155 PM     TSTM WND DMG     MORRISTOWN              39.67N 85.70W
03/31/2023                   SHELBY             IN   BROADCAST MEDIA

            THUNDERSTORM WINDS DOWNED GAS STATION
            OVERHANGING ROOF. TIME ESTIMATED.

1053 PM     TSTM WND GST     PATRICKSBURG            39.31N 86.96W
03/31/2023  E75 MPH          OWEN               IN   911 CALL CENTER

            PEA SIZED HAIL ALSO REPORTED.

1110 PM     TSTM WND GST     GOSPORT                 39.35N 86.67W
03/31/2023  M83 MPH          OWEN               IN   TRAINED SPOTTER

            SEVERE WINDS LASTED 8 MINUTES 1110PM TO
            1118PM. 3 TREES DOWN. DIME HAIL.

1123 PM     TSTM WND DMG     3 ENE PARAGON           39.41N 86.50W
03/31/2023                   MORGAN             IN   AMATEUR RADIO

            WINDS DOWNED MULTIPLE TREES WITH
            CONSIDERABLE HOME DAMAGE BETWEEN
            MARTINSVILLE AND PARAGON. ALSO ESTIMATED 60
            MPH WINDS IN PARAGON.

1123 PM     TSTM WND DMG     3 S PARAGON             39.35N 86.56W
03/31/2023                   MORGAN             IN   TRAINED SPOTTER

            THUNDERSTORM WINDS DOWNED NUMEROUS LARGE
            TREES AND SNAPPED POWER POLES. TIME
            ESTIMATED.

1129 PM     TSTM WND DMG     MONROVIA                39.58N 86.48W
03/31/2023                   MORGAN             IN   NWS EMPLOYEE

            PRIVACY FENCE DESTROYED AND WINDOW BROKEN.

1035 PM     TSTM WND GST     2 N NEW MARKET          39.98N 86.92W
03/31/2023  M59 MPH          MONTGOMERY         IN   AWOS

            OBSERVED AT KCFJ AWOS.

1040 PM     HAIL             2 S DARLINGTON          40.08N 86.77W
03/31/2023  E1.00 INCH       MONTGOMERY         IN   PUBLIC

1134 PM     TSTM WND GST     1 SSE EAGLE CREEK RESER 39.83N 86.30W
03/31/2023  M59 MPH          MARION             IN   ASOS

            ASOS STATION KEYE INDIANAPOLIS (EAGLE
            CREEK).

1136 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N 86.29W
03/31/2023  E67 MPH          MARION             IN   ASOS

1150 PM     TSTM WND GST     2 S ANDERSON            40.06N 85.69W
03/31/2023  E65 MPH          MADISON            IN   TRAINED SPOTTER

            WINDS AT ONSET OF THUNDERSTORM. REPORTS OF
            NUMEROUS POWER POLES AND LINES DOWN ACROSS
            MADISON COUNTY. TIME ESTIMATED.

1133 PM     TSTM WND DMG     1 SSE WHITELAND         39.54N 86.08W
03/31/2023                   JOHNSON            IN   911 CALL CENTER

            THUNDERSTORM WINDS CONSISTENT WITH PROBABLE
            TORNADO DESTROYED MULTIPLE HOMES ON BOTH
            SIDES OF US HIGHWAY 31 WITH WAREHOUSE
            DAMAGE. TIME ESTIMATED.

1125 PM     TSTM WND DMG     4 ENE RUSSIAVILLE       40.43N 86.20W
03/31/2023                   HOWARD             IN   AMATEUR RADIO

            THUNDERSTORM WINDS PARTIALLY COLLAPSED 2
            HOMES AND DOWNED TREES AT COUNTY ROADS 400
            WEST AND 300 SOUTH. BUILDING COLLAPSED AT
            750 WEST AND 5145 SOUTH. POSSIBLE FUNNEL
            CLOUD AT ROUTE 26 AND PARK ROAD.
            MISCELLANEOUS DEBRIS AT ALTO ROAD AND PARK
            ROAD.

1140 PM     TSTM WND GST     3 E AVON                39.76N 86.34W
03/31/2023  E65 MPH          HENDRICKS          IN   TRAINED SPOTTER

1205 AM     HAIL             ALBANY                  40.30N 85.23W
04/01/2023  E1.00 INCH       DELAWARE           IN   AMATEUR RADIO

1041 PM     TSTM WND DMG     1 SW COLFAX             40.18N 86.68W
03/31/2023                   CLINTON            IN   PUBLIC

            THUNDERSTORM WINDS SNAPPED TOPS OFF OF 20
            TREES AND BLEW ROOF OF OF BARN.

1045 PM     TSTM WND DMG     1 W THORNTOWN           40.13N 86.63W
03/31/2023                   BOONE              IN   TRAINED SPOTTER

            BARN DESTROYED. TIME ESTIMATED VIA RADAR.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Putnam

When
April 1, 7:00 AM EST to 9:00 AM EST
Where
Putnam forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.666, -86.845 (the zone’s center; the record gives no point)

A 61 mph non-thunderstorm wind gust was measured via an INDOT automated weather station.

High Wind, Marion

When
April 1, 7:30 AM EST to 9:30 AM EST
Where
Marion forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

A 63 MPH non-thunderstorm wind gust was measured at the KIND ASOS.

High Wind, Delaware

When
April 1, 8:00 AM EST to 11:00 AM EST
Where
Delaware forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.228, -85.397 (the zone’s center; the record gives no point)

A 58 mph non-thunderstorm wind gust was measured at the KMIE ASOS.

High Wind, Hancock

When
April 1, 8:00 AM EST to 10:00 AM EST
Where
Hancock forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.824, -85.773 (the zone’s center; the record gives no point)

A 58 mph non-thunderstorm wind gust was measured at a mesonet station in New Palestine.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2023Every state in 2023This day in weather historyWarnings in Indiana, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1080516, 1080515, 1080514, 1080517.